# SDR FFS2007F00001

- Difficulty date: December 4, 2007
- Submitted: December 17, 2007
- Operation: Air carrier
- Aircraft: N4501B
- Make and model: Piper PA-31-350
- Aircraft serial: 318052168
- Engine: Lyc TIO540*
- System (JASC): 2140 · Heating System
- Part: Motor
- Part number: 94E563
- Condition: Failed
- Location: Fwd Heater
- Part time: 942 hours
- Component: Heater, Janitrol
- Component part number: FR650793EL
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

THE (HEATER FAIL) ANNUNCIATOR ILLUMINATED FOLLOWED BY AN OVERHEAT OR BURNING SMELL IN THE COCKPIT WHILE IN FLIGHT.  RETURNED TO DEPARTURE FOR AN UNSCHEDULED LANDING.  MAINTENANCE FOUND THE INSULATION ON THE WIRES ON THE HEATER MOTOR HAD OVERHEATED AND WERE HARD AND CRUMBLY.  THERE WAS NO EVIDENCE OF THE WIRES SHORTING TO GROUND, HOWEVER SUSPECT FAILURE OF THE NOISE FILTER OR MOTOR ITSELF.  POWER AND GROUND WIRES FOR THE MOTOR OVERHEATED.  (K)
